Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Muscle Soreness on Atripla
Mar 4, 2010

Hello Dr. Henry. I have been HIV+ for at least 5 years now, and I just recently started taking medications. I started Atripla a few weeks ago and from the first pill I did not really experience any major side effects (dizziness, drowsiness, strange dreams, etc.) except for some mild gas. However, I've noticed since taking Atripla that everytime I work out at the gym my muscles feel instantly sore as I'm working out instead of feeling sore at the end of my workout or the following day. And I'm also getting painful muscle cramps and minor joint pain, which I never got working out before medication. My doctor thinks this isn't related to Atripla, but I feel it does has something to do with the medication. Can you provide me with any additional information? Should I be concerned?

Response from Dr. Henry

I have had a handful of patients report the same thing-muscle soreness on Atripla with exercise. Maybe a subset of patients are more sensitive to the mitochondrial effects of the tenfovir/FTC in that drug--just conjecture---very hard to sort out. Have you had your lactic acid levels and muscle enyzmes checked to see if anything odd is going on?? KH



Previous
Isentress & Flatulence
Next
fear of Brain tumor

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement